Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 25, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 4, 2021, 12:44 PM CDT for Desha County, Drew County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2021, 12:44 PM CDT (17:44 UTC)
- Expired
- May 4, 2021, 3:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Desha County, AR, Drew County, AR
The radar
The Little Rock radar (KLZK), 160 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -373 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
507
WGUS54 KLZK 041744
FFWLZK
ARC041-043-042045-
/O.NEW.KLZK.FF.W.0025.210504T1744Z-210504T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
1244 PM CDT Tue May 4 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Southern Desha County in southeastern Arkansas...
Southern Drew County in southeastern Arkansas...
* Until 345 PM CDT.
* At 1242 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Some locations have already
picked up one to two inches of rain. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses, as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Rohwer, Arkansas City, Tillar, McGehee, Ladelle, Lucca Landing,
Jersey Point, Prairie Grove, Reed, Jerome, Baxter, Collins,
Masonville, Enon, McArthur, Lacey, New Hope in Drew County and
Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3349 9198 3360 9173 3385 9107 3379 9102
3377 9103 3378 9113 3375 9114 3371 9113
3371 9105 3367 9105 3365 9110 3371 9116
3369 9123 3360 9113 3356 9124 3352 9125
3356 9135 3356 9145 3339 9146 3340 9198
FLASH FLOOD...RADAR INDICATED
$$
461 follow-up statement
431
WGUS74 KLZK 041914
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
214 PM CDT Tue May 4 2021
ARC041-043-042045-
/O.CON.KLZK.FF.W.0025.000000T0000Z-210504T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Desha AR-Drew AR-
214 PM CDT Tue May 4 2021
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT THIS
AFTERNOON FOR SOUTHERN DESHA AND SOUTHEASTERN DREW COUNTIES...
At 206 PM CDT, while rain continued across the warned area,
torrential downpours associated with thunderstorms was exiting to
the east. Even so, it will take some time for any high water to
runoff. The radar estimated two to more than three inches of rain in
places from Jerome to McGehee, Halley, and Arkansas City.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Arkansas City, McGehee, Lucca Landing, Jersey Point, Prairie
Grove, Jerome, Baxter, Masonville, McArthur and Collins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3347 9178 3385 9107 3379 9102 3377 9103
3378 9113 3372 9115 3371 9112 3371 9105
3367 9105 3365 9110 3371 9116 3369 9123
3365 9122 3360 9113 3356 9124 3352 9125
3356 9135 3356 9145 3339 9146 3340 9182
FLASH FLOOD...RADAR INDICATED
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 4, 12:35 PM CDT, 9 minutes earlier.
Area forecast discussion, May 4, 12:35 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1235 PM CDT Tue May 4 2021 .UPDATE... Numerous thunderstorms have moved into south central and southeast sections of the forecast area. Conditions are quite unstable in this area, with >= 3000 j/kg of MLCAPE indicated. Also, instability analysis indicates some recovery has occurred across central sections of the forecast area. Surface boundary approaching this area may be able to promote scattered convection through mid afternoon. 55 && .AVIATION... Thunderstorms will continue to affect extreme sections of the forecast area through 21z. MVFR ceilings expected across the northwest half of the forecast area through 05/00z. 55 && .PREV DISCUSSION...(ISSUED 655 AM CDT Tue May 4 2021) AVIATION...04/12Z TAF CYCLE Wide range of flight conds acrs the FA this mrng aft overnight convection. Low clouds/patchy fog are producing mainly MVFR/IFR conds at most sites. Rain chcs wl return later this mrng as the last upr lvl impulse passes acrs the FA. Majority of the convectionwl be acrs the SE half of the area later this mrng and this aftn. Lingering front ovr the AR wl finally shift to the SE by late today. Drier air wl advect into the region tngt with VFR conds returning. /44/ PREV DISCUSSION...(ISSUED 445 AM CDT Tue May 4 2021) SHORT TERM...Today Through Wednesday Night Last of this round of strong/svr storms wl cont to shift to the NE out of our FA before daybreak. Sfc low pressure was noted ovr far SE OK this mrng, with an assocd sfc bndry extending to the northeast into SE MO. Temps mainly in the 60s were noted behind the bndry in the rain-cooler airmass, with 70s still observed ovr SE AR. Looks like we wl see an lull in overall rain coverage this mrng as we wl be in between upr lvl impulses. Any residual precip is expected to be concentrated ovr NW and SE AR this mrng. By this aftn, the last upr shrtwv wl track acrs the region. This feature wl interact with sfc bndry to bring another round of convection to mainly the SE half AR, where the warmer and more unstable conds wl exist. Cannot rule out some strong/svr storms in that area this aftn, with the greater threat to the E of our FA. Other than some lingering small PoPs ovr Ern AR early this evening, drier and cooler weather wl finally return for the rest of the PD. Many locations today wl see their highs occur early in the day. Max temps on Wed wl be a bit below normal, ranging fm the upper 60s to the mid 70s. Lows wl generally range fm the 40s to the mid 50s. LONG TERM...Thursday Through Monday To begin the period, the nations mid-section will lie beneath northwesterly flow sandwiched between stout ridging over the Intermountain West and weak troughing over the TN Valley. The ridge will slowly break down through Friday and the pattern will become quasi-zonal. Heading into the weekend, long range guidance suggest slight unsettled pattern setting up across the Southern Plains. At the surface, high pressure will move towards the Southern MS- Valley Thursday and Friday. By Saturday, the surface flow will transition from northerly to southerly and moisture will quickly rebound locally. Over the weekend, long range guidance indicates a surface boundary may set up over northern AR/ southern MO and provide a focus for additional rounds of showers and thunderstorms. At this point, limited upper level support via quasi-zonal flow will potentially reduce PoP chances late in the period, thus PoPs are on the lower side for now until confidence increases in overall evolution/location of the surface boundaries. Temperatures during the period will largely be on par for what is expected this time of year. Initially temperatures will be cool in the wake of a frontal passage. Lows will begin in the 40s and 50s with highs in the 70s but will modify through the week becoming 60s for lows and upper 70s to upper 80s for highs by the weekend into Monday. && .LZK Watches/Warnings/Advisories...NONE. &&
Hazardous weather outlook, May 4, 11:30 AM CDT, 1 hour 14 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 1130 AM CDT Tue May 4 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-051000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 1130 AM CDT Tue May 4 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Thunderstorms are to affect mainly southeast sections of the forecast area through late afternoon.. The main threat with these thunderstorms will again be damaging winds and large hail. Isolated tornadoes will be possible. Cooler and drier conditions will return by tonight as high pressure settles into the region. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday Thunderstorms return to the forecast for the upcoming weekend. Severe weather chances appear low at this time, but locally heavy rainfall may develop. .Spotter Information Statement... Spotter activation may be needed this afternoon. && Visit NWS Little Rock on the web. Go to https://weather.gov/lzk. 55
In the hours before
Local storm report, May 4, 8:28 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
828 AM CDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 AM TSTM WND DMG 1 SW ANTOINE 34.02N 93.43W
05/04/2021 PIKE AR CO-OP OBSERVER
CO-OP REPORTER CALLED IN THAT THEY HAD MULTIPLE TREES
BLOWN DOWN FROM STORMS OVERNIGHT.
&&
EVENT NUMBER LZK2100608
JBCLocal storm report, May 4, 9:38 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
938 AM CDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM TSTM WND DMG 1 NE HARRISON 36.25N 93.11W
05/03/2021 BOONE AR COUNTY OFFICIAL
COUNTY JUDGE REPORTED TREES AND POWER LINES DOWN.
&&
EVENT NUMBER LZK2100609
JBCLocal storm report, May 4, 9:44 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
944 AM CDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 AM TSTM WND DMG PERRYVILLE 35.01N 92.80W
05/04/2021 PERRY AR SOCIAL MEDIA
SOCIAL MEDIA PICTURE OF LARGE TREE DOWN IN DOWNTOWN
PERRYVILLE, AR.
&&
EVENT NUMBER LZK2100610
JBCLocal storm report, May 4, 10:04 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1004 AM CDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 AM TSTM WND DMG PERRYVILLE 35.01N 92.80W
05/04/2021 PERRY AR SOCIAL MEDIA
SOCIAL MEDIA PICTURE OF LARGE TREE DOWN IN DOWNTOWN
PERRYVILLE, AR.
&&
CORRECTED EVENT TIME
EVENT NUMBER LZK2100610
JBCLocal storm report, May 4, 11:33 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1133 AM CDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 AM TSTM WND DMG CADDO GAP 34.40N 93.62W
05/04/2021 MONTGOMERY AR CO-OP OBSERVER
CO-OP OBSERVER SAID A COUNTY JUDGE CALLED THEM AND SAID
THERE WERE MULTIPLE TREES DOWN AROUND SE MONTGOMERY
COUNTY, AR.
&&
EVENT NUMBER LZK2100611
JBCThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:03 PM CDT | River Flood Advisory | LZK | Perry | 48 hr |
| May 3, 9:30 PM CDT | Special Weather Statement | LZK | Scott | 45 min |
| May 3, 10:05 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 40 min |
| May 3, 10:14 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 46 min |
| May 3, 10:17 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 43 min |
| May 3, 10:28 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 47 min |
| May 3, 10:29 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 46 min |
| May 3, 10:38 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope, Searcy | 52 min |
| May 3, 10:39 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 51 min |
| May 3, 10:56 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Montgomery, Polk, Scott | 49 min |
| May 3, 10:58 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 23 min |
| May 3, 11:00 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 10 min |
| May 3, 11:03 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 27 min |
| May 3, 11:13 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Pope, Van Buren | 47 min |
| May 3, 11:13 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Yell | 23 min |
| May 3, 11:23 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott, Yell | 37 min |
| May 3, 11:24 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Marion, Newton, Pope, Searcy and 2 more | 51 min |
| May 3, 11:30 PM CDT | Special Weather Statement | LZK | Polk | 45 min |
| May 3, 11:31 PM CDT | Severe Thunderstorm Warning | LZK | Pope, Yell | 29 min |
| May 3, 11:34 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 29 min |
| May 3, 11:41 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 21 min |
| May 3, 11:46 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 44 min |
| May 3, 11:52 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry, Pope, Yell | 27 min |
| May 3, 11:55 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Stone, Van Buren | 50 min |
| May 4, 12:05 AM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Scott, Yell | 19 min |
| May 4, 12:10 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Marion, Searcy, Stone | 35 min |
| May 4, 12:15 AM CDT | Severe Thunderstorm Warning | LZK | Polk | 45 min |
| May 4, 12:18 AM CDT | Special Weather Statement | LZK | Conway, Faulkner, Perry, Yell | 42 min |
| May 4, 12:40 AM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 26 min |
| May 4, 12:44 AM CDT | Special Weather Statement | LZK | Lawrence | 46 min |
| May 4, 12:45 AM CDT | Special Weather Statement | LZK | Cleburne, Fulton, Independence, Izard, Sharp | 45 min |
| May 4, 12:45 AM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 45 min |
| May 4, 12:59 AM CDT | Severe Thunderstorm Warning | LZK | Lawrence, Randolph | 31 min |
| May 4, 1:06 AM CDT | Special Weather Statement | LZK | Montgomery, Yell | 39 min |
| May 4, 1:06 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Jackson, Lawrence, Sharp | 39 min |
| May 4, 1:08 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike | 52 min |
| May 4, 1:21 AM CDT | Special Weather Statement | LZK | Randolph | 39 min |
| May 4, 1:23 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Yell | 52 min |
| May 4, 1:31 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Saline | 44 min |
| May 4, 1:32 AM CDT | Severe Thunderstorm Warning | LZK | Lawrence, Randolph, Sharp | 43 min |
| May 4, 1:41 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Saline | 34 min |
| May 4, 1:43 AM CDT | Special Weather Statement | LZK | Jackson | 47 min |
| May 4, 2:03 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Garland, Hot Spring, Perry, Pope and 2 more | 42 min |
| May 4, 2:18 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Lonoke, Pulaski, Saline, White | 42 min |
| May 4, 2:37 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, White | 38 min |
| May 4, 2:58 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Monroe, Prairie, Woodruff | 32 min |
| May 4, 3:07 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 14 min |
| May 4, 10:05 AM CDT | River Flood Advisory | LZK | Lawrence, Randolph | 21 hr |
| May 4, 11:43 AM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew | 62 min |
| May 4, 4:15 PM CDT | Special Weather Statement | LZK | Independence | 30 min |
| May 4, 4:38 PM CDT | Special Weather Statement | LZK | Jackson | 37 min |
| May 4, 5:04 PM CDT | Special Weather Statement | LZK | Lawrence | 41 min |
| May 4, 5:06 PM CDT | Special Weather Statement | LZK | Jackson | 39 min |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.